MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number RA002-4545SLR
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Failure of Implant (1924); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has not been returned for evaluation; however device is anticipated to be returned to (b)(4) lab.No conclusions can be drawn at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that after five years of being implanted, a revision procedure was performed due to the rods only distracting 3 centimeters.After removal, the rod would not distract while utilizing manual distraction, however, a "click" could be heard.There was no patient injury.
 
Additional Manufacturer Narrative
Device records review: a review of device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.
 
Event or Problem Description
It was additionally reported that the surgeon believes he found a recurrent radiological symptom.During a distraction clinic the surgeon found that there is a visible asymmetry and when trying to distract the rods they failed to do so.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise #100
aliso viejo, CA 92656
8583448112
MDR Report Key13481564
Report Number3006179046-2022-00121
Device Sequence Number14723637
Product Code PGN
UDI-Device Identifier00856719002138
UDI-Public856719002138
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K201543
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA002-4545SLR
Device Lot NumberA160229-16-0AC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/29/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 YR
Patient SexFemale
Patient Weight20 KG